What is the treatment for haldol (haloperidol) overdose?

Mostly supportive. There is no antidote for an overdose of haldol (haloperidol). If caught acutely, lavage to get as much out of the stomach as possible, plus charcoal to absorb some. Large overdose can produce serious life-threatening effects on the body, including elevated temp, heart problems, muscle spasms, etc. Some symptoms can be counteracted with other medications; most require support until passes out of body.

Related Questions

What is the definition or description of: Haldol (haloperidol) overdose?

Haldol. Per drugs.Com Haldol oral doses for psychosis can be anywhere from 0.5 to 2mg 2 to 3 times per day to up to 100mg/ day in severe cases. An overdose is accidental or intentional ingestion or application of an excessive dose of a medication. Medications overdoses may be dangerous and may lead to death in some situations. Read more...

Depression: haldol (haloperidol) an effective treatment?

Haldol (haloperidol) is not an antidepressant medication. Hadol could be considered if an individual had a psychotic depression or possible a schizoaffective disorder with depression. In those situations - it would not normally be used for monotherapy. Take care. Read more...